Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 89, NWS Miami, FL

August 6, 2005Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 6, 2005, 3:23 PM EDT for Collier County, Hendry County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2005, 3:23 PM EDT (19:23 UTC)
Expired
Aug 6, 2005, 4:13 PM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 061923
SVRMFL
FLC021-051-062030-
/O.NEW.KMFL.SV.W.0089.050806T1923Z-050806T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA
  NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA

* UNTIL 430 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FELDA...AND MOVING EAST AT 5 MPH.

* THE STORM WILL AFFECT...
  IMMOKALEE
  FELDA

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2662 8159 2633 8157 2632 8125 2664 8124

$$
2 follow-up statements
000
WWUS52 KMFL 061951
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SAT AUG 6 2005

FLC021-051-062030-
/O.CON.KMFL.SV.W.0089.000000T0000Z-050806T2030Z/
HENDRY FL-COLLIER FL-
351 PM EDT SAT AUG 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR NORTH
CENTRAL COLLIER AND WESTERN HENDRY COUNTIES...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
BETWEEN FELDA AND IMMOKALEE...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 2662 8159 2633 8157 2632 8125 2672 8125

$$
000
WWUS52 KMFL 062013
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SAT AUG 6 2005

FLC021-051-062022-
/O.CAN.KMFL.SV.W.0089.000000T0000Z-050806T2030Z/
HENDRY FL-COLLIER FL-
412 PM EDT SAT AUG 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
WESTERN HENDRY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE 
WARNING HAS BEEN CANCELLED.

HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO OCCUR OVER MUCH OF 
EASTERN HENDRY AND EXTREME NORTH COLLIER COUNTIES FOR THE NEXT HOUR. 
LIGHTNING WILL TEND TO BE THE GREATEST WEATHER THREAT ASSOCIATED 
WITH THESE STORMS.

LAT...LON 2662 8159 2633 8157 2632 8125 2672 8125

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:30 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 6, 2:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT SAT AUG 6 2005

.DISCUSSION...SOUTH FLORIDA CONTINUES IN A LIGHT FLOW
REGIME...AS THE AREA REMAINS SITUATED BETWEEN A TROUGH OVER THE
SE STATES AND AN ATLANTIC RIDGE WELL TO OUR EAST. THIS PATTERN
LOOKS TO CONTINUE THROUGH AT LEAST EARLY NEXT WEEK. GFS SHOWS THE
ATLANTIC RIDGE BUILDING IN ACROSS CENTRAL FLORIDA DURING THE
MIDDLE AND LATTER PART OF NEXT WEEK...AS DOES THE ECMWF. WILL GO
WITH THIS...BUT WOULD NOT BE SURPRISED IF THE ONSET OF THE
EASTERLY FLOW IS DELAYED IN TIME. IT SEEMS THE MODELS HAVE BEEN
SOMEWHAT TOO AGGRESSIVE IN BUILDING THE RIDGE INTO OUR AREA THIS
SUMMER.

LARGE SCALE FEATURES LOOK REMOVED FROM THE AREA FOR THE NEXT
SEVERAL DAYS. TWO LOW PRESSURE CENTERS TO OUR NORTH (ONE NEAR FL
PANHANDLE AND THE OTHER OFF THE GA/SC COAST) WILL REMAIN NORTH
WITH NO EXPECTED LOCAL IMPACT. THERE IS A NICE SPINNING UPPER LOW
(CLEARLY VISIBLE IN NOT ONLY WATER VAPOR IMAGERY...BUT ALSO VIS
SAT IMAGERY) NOW NEAR HISPANIOLA WHICH IS CHUGGING WEST-
NORTHWESTWARD. AT A GLANCE...THE IMPRESSIVE SPIN IN VISIBLE SATELLITE
IMAGERY LOOKS RATHER OMINOUS. HOWEVER...THIS IS ONLY NOW UPPER
LEVEL WITH NO SURFACE LOW PRESENT...AND GFS KEEPS THIS AN UPPER
LEVEL FEATURE REMAINING POSITIONED TO OUR EAST. SO IT LOOKS AS
THOUGH LOCAL DIURNAL MECHANISMS WILL BE OUR PLAYER THROUGH NEXT
WEEK...MEANING SCATTERED AFTERNOON/EVENING THUNDERSTORMS EACH
DAY...DRIVEN BY SEA BREEZE CONVERGENCE. FAVORED AREAS WILL BE
PRETTY MUCH ANYWHERE SUN-TUE AFTERNOON...THEN INTERIOR/GULF COAST
WED AND BEYOND.

&&

.MARINE...LIGHT FLOW REGIME WILL CONTINUE TO LEAD TO SEAS OF LESS
THAN 2 FEET...EVEN NEARLY FLAT MANY PLACES.

&&

.FIRE WEATHER...DEWPOINTS IN THE 70S AND LIGHT FLOW WILL PRECLUDE
ANY FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  92  77  91 /  20  50  20  50
FORT LAUDERDALE  77  91  78  90 /  20  50  20  50
MIAMI            77  92  78  91 /  20  50  20  50
NAPLES           76  91  77  91 /  20  40  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DG
Hazardous weather outlook, Aug 6, 4:53 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
453 AM EDT SAT AUG 6 2005

FLZ063-066>075-070900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
452 AM EDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
AGAIN THIS AFTERNOON. THE ACTIVITY WILL BEGIN EARLY TO MID
AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE
BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT
SLOWLY NORTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY
EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE VERY HEAVY
DOWNPOURS AND BRIEF WIND GUSTS TO 40 MPH ALONG WITH SMALL
HAIL...HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.